# SDR CA061026004

- Difficulty date: October 26, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Gippld GA8
- Aircraft time: 487 hours
- Engine: Lyc IO540K1A5
- System (JASC): 3411 · Pitot/Static System
- Part: Indicator
- Condition: Burned
- Location: Pitot Heat
- Part time: 1,100 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B, H
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED MALFUNCTION OF PITOT HEAT BREAKER SWITCH, UPON INSPECTION, CIRCUIT BOARD ATTACHED TO BACK OF SWITCH WAS FOUND BADLY BURNT AND END OF WIRE CONNECTION FROM THE PITOT TO THE POWER SWITCH WAS FOUND OVERHEATED.  MAIN PITOT WAS REPAIRED.  THE CIRCUIT BOARD CLAMPED BETWEEN THE BREAKER SWITCH AND THE PITOT HEAT WIRE WAS U/S DUE TO OVERHEAT.  THIS INSTALLATION APPEARS TO BE FROM FACTORY.  2 POSSIBLE CAUSES OF THIS FAILURE: 1) FIBERGLASS CIRCUIT BOARD COULD NOT STAND UP TO PRESSURE OF ATTACHMENT SCREW.  DUE TO POOR CONNECTION , THE CONNECTION WOULD HAVE HEATED UP AND UPON GETTING HOT ENOUGH, RESIN IN FIBERGLASS BOARD WOULD HAVE DISINTIGRATED CAUSING PITOT HEAT FAILURE. 2) PRINTED CIRCUIT BOARD HAS WI
